Facebook Pixel

Thoughts on switching from estrogen therapy to Amberen?

By March 10, 2010 - 8:38am
Rate This

Greetings Sisters. I am 56 years old, hysterectomy done at age 39 and have been taking estrogen (estrace or estradiol) for 17 years. Whenever I try to decrease or eliminate the therapy, hot flashes, night sweats, insomnia, etc is so bad I just go right back to therapy again. I am currently taking 1 mg tablets estradiol 4 days a week and .05 mg 3 days a week. Still getting some hot flashes and night sweats but it is not debilitating. Does anyone have a similar history or thoughts on switching to Amberen? Thanks in advance. Naner

Add a Comment3 Comments

Hi, Naner,

Welcome to EmpowHer! So glad you found us.

A dear friend of mine had a similar history to yours. She had a hysterectomy at about 40-41 and is 55 now. She also was on HRT for many years after her hysterectomy, but wanted to get off of it when the differing opinions about it started coming out.

She also went through a period of hot flashes, night sweats and mood swings when she stopped it for good, but it seems like that period just lasted for about 3 months or so, and then it went away. When you have tried to get off the HRT altogether, how long have you given it before you went back on?

Here is a thread you might be interested in which we're talking about Amberen:


Some of the women on that thread have just begun taking Amberen; others have taken it for months, and write about their experiences. I also give you some medical information on it, which may help you weigh the pros and cons.

I hope this helps, will you come back and update us on what you decide?

March 10, 2010 - 11:14am
(reply to Diane Porter)

Thank you for the information. After reading your links I don't think that amberen is right for me. I have been off the HRT for as long as 5 months at a time. Maybe I will try weaning myself off again. It's just hard with a busy lifestyle. Thanks again.

March 11, 2010 - 2:41pm
(reply to Naner)

You're very welcome, Naner. I'm glad the information helped you. I'm not glad, though, that you've been off the HRT for as long as five months at a time and still had so much trouble with symptoms. You are right, with a busy lifestyle it's a pain in the behind.

You might be interested in some of the responses on this thread, which is women talking about going without HRT. Some have specifically found help with certain over-the-counter supplements:


I hope you'll come back and let us know how you're doing!

March 12, 2010 - 9:34am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!